Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 132, NWS Mobile, AL

August 4, 2019Greene County, Wayne County, Mississippi; Washington County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Aug 4, 2019, 6:53 PM CDT for Greene County, Wayne County, Mississippi; Washington County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2019, 6:53 PM CDT (23:53 UTC)
Expired
Aug 4, 2019, 7:45 PM CDT
In force
52 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Washington County, AL, Greene County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 103 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2019-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1011 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2019-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1011 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

270 
WUUS54 KMOB 042353
SVRMOB
ALC129-MSC041-153-050045-
/O.NEW.KMOB.SV.W.0132.190804T2353Z-190805T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
653 PM CDT Sun Aug 4 2019

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Northwestern Washington County in southwestern Alabama...
  Southern Wayne County in southeastern Mississippi...
  Northern Greene County in southeastern Mississippi...

* Until 745 PM CDT.

* At 653 PM CDT, a severe thunderstorm was located 4 miles west of
  Buckatunna, or 8 miles south of Waynesboro, and is nearly
  stationary.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Waynesboro, Clara, Millry, State Line, Buckatunna and Fruitdale. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3171 8849 3171 8847 3170 8846 3170 8841
      3168 8828 3128 8832 3128 8858 3131 8882
      3163 8884
TIME...MOT...LOC 2353Z 304DEG 2KT 3156 8860 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
187 
WWUS54 KMOB 050029
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
729 PM CDT Sun Aug 4 2019

MSC041-050038-
/O.CAN.KMOB.SV.W.0132.000000T0000Z-190805T0045Z/
Greene MS-
729 PM CDT Sun Aug 4 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GREENE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning will not affect 
the warned area.  Therefore, the warning has been cancelled.

LAT...LON 3167 8853 3167 8842 3168 8828 3140 8831
      3143 8845 3144 8845 3147 8863
TIME...MOT...LOC 0028Z 301DEG 6KT 3158 8845 

$$

ALC129-MSC153-050045-
/O.CON.KMOB.SV.W.0132.000000T0000Z-190805T0045Z/
Washington AL-Wayne MS-
729 PM CDT Sun Aug 4 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHWESTERN WASHINGTON AND SOUTHEASTERN WAYNE COUNTIES...

At 728 PM CDT, a severe thunderstorm was located 5 miles northeast of
Buckatunna, or 13 miles southeast of Waynesboro, moving southeast at
5 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Millry and Buckatunna. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3167 8853 3167 8842 3168 8828 3140 8831
      3143 8845 3144 8845 3147 8863
TIME...MOT...LOC 0028Z 301DEG 6KT 3158 8845 

HAIL...<.75IN
WIND...60MPH
 
$$
443 
WWUS54 KMOB 050039
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
739 PM CDT Sun Aug 4 2019

ALC129-MSC153-050048-
/O.EXP.KMOB.SV.W.0132.000000T0000Z-190805T0045Z/
Washington AL-Wayne MS-
739 PM CDT Sun Aug 4 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WASHINGTON AND
SOUTHEASTERN WAYNE COUNTIES WILL EXPIRE AT 745 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, therefore the warning will be allowed to expire.

LAT...LON 3167 8853 3167 8842 3168 8828 3140 8831
      3143 8845 3144 8845 3147 8863
TIME...MOT...LOC 0038Z 304DEG 2KT 3158 8845 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 6:24 PM CDT, 29 minutes earlier.

Area forecast discussion, Aug 4, 6:24 PM CDT, 29 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
624 PM CDT Sun Aug 4 2019

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
00Z issuance...Scattered to numerous thunderstorms north of the
highway 84 corridor will slowly dissipate this evening. VFR
conditions will prevail through the evening with light and
variable winds. Current high-res model guidance shows some
confidence in the potential for storms to initiate along our
coastal areas early in the morning and slowly drift inland by
mid-morning likely impacting TAF locations. Elsewhere, Low-end VFR
cigs will develop across the area as more storms will initiate
inland during the afternoon heating maximum. Gusty winds and MVFR
to IFR conditions will be possible within the vicinity of storms.
BB/03

&&

.PREV DISCUSSION... /issued 338 PM CDT Sun Aug 4 2019/

NEAR TERM /Now Through Monday/...Pattern remains relatively
unchanged for the next 24 hours. Upper trof continues over the
eastern third of the country, with weak shortwave activity
occasionally rotating across our area. Water vapor imagery indicates
that the mid levels of the atmosphere have moistened back up across
the area, so expect showers and thunderstorms to still be ongoing at
the beginning of the near term period. A few of the storms that
linger into the early evening hours could be a little strong with
brief wet microbursts being the primary threat. Several storms up in
and near our northeastern forecast area have produced wind gusts up
to around 50 mph this afternoon. However, storm intensity should
overall be somewhat restrained this evening as we lose afternoon
instability, but MLCAPE will remain up around 2000 J/KG early this
evening near the coast and any stronger storm this evening would
likely be located there. Slow storm movement would also result in
locally heavy rainfall and localized minor flooding. By mid evening
the thunderstorms will have decreased in coverage and intensity with
the loss of the day's heat and instability, but a mid level
shortwave moving east across the area tonight may keep an isolated
storm or two possible overnight. With better moisture and
instability offshore overnight, most of the late night convection
will again be out over the Gulf. Lows tonight expected to be in the
low to mid 70s, with the warmer temps along the immediate coast
(where even a few locations could remain in the upper 70s).

Monday will be similar to Sunday, as the large scale trof will
continue over the area, but shifted slightly further to the east.
With the trof axis further east, while there will still be some
scattered showers and storms on Monday, CAMs data indicates
possibility of less coverage than what we had Sunday afternoon.
Regardless, convection will continue to be mostly diurnally driven,
being most numerous offshore and near the coast early in the morning
then developing inland during the afternoon hours. Some of the
storms could again be strong on Monday, with MLCape values ranging
into the 2000 to 2500 J/kg range over the interior. Likewise, storm
motion will remain slow and erratic on Monday, and when combined
with precipitable water remaining up around 2 inches, isolated
prolonged rainfall and localized nuisance-type minor flooding will
be possible. Highs on Monday are expected to be in the upper 80s and
lower 90s. 12/DS

SHORT TERM /Monday night Through Wednesday night/...The broad upper
trough over the area will move eastward through midweek as the upper
ridge over the southern plains expands eastward. This will lead to
lower pops by Wednesday. However, Tuesday will still have high-end
scattered to locally numerous coverage with low-end scattered on
Wednesday. Convection will remain diurnally driven, with decreasing
coverage during the evening hours. Rain chances continue near the
coast an offshore during the morning hours each day. Due to the slow
movement of the showers and thunderstorms, locally heavy rain
will remain the primary threat along with gusty winds and frequent
cloud to ground lightning. /13

LONG TERM /Thursday Through Sunday/...The upper ridge will
continue to expand eastward as the upper trough moves into the
western Atlantic. Lower precipitation chances are expected through
the period, with mainly isolated to scattered daytime convection
occurring through the long term. We will also see a slight
increase in high temps the latter half of the week due to stronger
insolation, with highs ranging from 92 to 96 degrees, and heat
indices ranging from 100 to 106 degrees. /13

MARINE...A surface ridge of high pressure will persist across the
east-central Gulf through late week, with a mostly light to
occasionally moderate southwesterly flow expected. With the
generally light flow, a slight west to even northwesterly component
of the winds is possible during the late night and early morning
hours. Little change in seas expected through late week. Daily late
night into morning showers and thunderstorms can be expected to
continue through late week, bringing locally higher winds and seas.
Little change in seas expected through the week. 12/DS

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Aug 4, 5:34 AM CDT, 13 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
534 AM CDT Sun Aug 4 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-051045-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
534 AM CDT Sun Aug 4 2019

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

A few strong thunderstorms will be possible this afternoon into the
evening. Gusty straight line winds and frequent cloud to ground
lightning will be the main threats with the stronger storms. Ponding
of water in poor drainage areas is also possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered to perhaps numerous storms during the outlook may contain
brief strong gusty winds and frequent lightning activity.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-051045-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
534 AM CDT Sun Aug 4 2019

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Winds, waves and seas will be locally higher in and near storms.
Frequent lightning will be likely in the strongest storms.
Waterspouts are also possible this morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Winds, waves and seas will be locally higher in and near isolated to
scattered storms through the coming week. Frequent lightning will be
likely in the strongest storms.

In the hours before

Local storm report, Aug 4, 2:53 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
253 PM CDT SUN AUG 4 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     TSTM WND GST     1 N GREENVILLE          31.85N 86.62W
08/04/2019  M49 MPH          BUTLER             AL   ASOS

            KPRN ASOS RECORDS A 49.5 MPH WIND GUST.

&&

DRJ
Local storm report, Aug 4, 3:25 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
325 PM CDT SUN AUG 4 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     TSTM WND DMG     1 WNW I65 AND AL 185    31.85N 86.65W
08/04/2019                   BUTLER             AL   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS LARGE TREE DOWN
            AND BRANCHES DOWN NEAR CAHABA RD. TIME
            ESTIMATED BY RADAR.

&&

DRJ
Special weather statement, Aug 4, 3:46 PM CDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Mobile AL
346 PM CDT Sun Aug 4 2019

ALZ054>058-042145-
Wilcox AL-Monroe AL-Conecuh AL-Butler AL-Crenshaw AL-
346 PM CDT Sun Aug 4 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHERN BUTLER...NORTHEASTERN MONROE...NORTHERN
CRENSHAW...WILCOX AND NORTH CENTRAL CONECUH COUNTIES UNTIL 445 PM
CDT...

At 345 PM CDT, the strong thunderstorms were located along a line
extending from 4 miles south of Central Mills to 8 miles south of
Belknap to near Hayneville. These storms were moving southeast
at around 10 to 15 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Greenville, Camden, Vredenburgh, Yellow Bluff, Pine Apple and
Highland Home.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3166 8690 3179 8741 3213 8759 3213 8752
      3226 8752 3227 8744 3214 8725 3212 8726
      3208 8719 3205 8718 3205 8686 3196 8686
      3196 8641 3205 8640 3205 8630 3197 8630
      3196 8619 3189 8617
TIME...MOT...LOC 2045Z 147DEG 4KT 3222 8746 3209 8700 3221 8660
Special weather statement, Aug 4, 4:04 PM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Mobile AL
404 PM CDT Sun Aug 4 2019

ALZ051-042200-
Choctaw AL-
404 PM CDT Sun Aug 4 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN CHOCTAW COUNTY UNTIL 500 PM CDT...

At 403 PM CDT, the strong thunderstorm was located 4 miles east of
Snell, or 13 miles northwest of Butler, moving southeast at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Butler and Lisman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3231 8834 3211 8809 3193 8846 3197 8847
      3228 8843 3231 8837
TIME...MOT...LOC 2103Z 325DEG 7KT 3219 8842
Special weather statement, Aug 4, 4:20 PM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Mobile AL
420 PM CDT Sun Aug 4 2019

ALZ054-042200-
Wilcox AL-
420 PM CDT Sun Aug 4 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL WILCOX COUNTY UNTIL 500 PM CDT...

At 420 PM CDT, the strong thunderstorms were located along a line
extending from 9 miles west of Dannelly Reservoir to 6 miles north of
Pine Apple, and moving southeast at 10 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Camden and Pine Apple.

LAT...LON 3227 8744 3225 8742 3224 8739 3220 8736
      3220 8733 3214 8728 3214 8725 3212 8726
      3208 8719 3205 8718 3205 8687 3196 8687
      3196 8691 3183 8691 3183 8701 3197 8746
      3227 8749
TIME...MOT...LOC 2120Z 337DEG 9KT 3214 8737 3196 8702
Special weather statement, Aug 4, 6:12 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Mobile AL
612 PM CDT Sun Aug 4 2019

ALZ055-056-050000-
Monroe AL-Conecuh AL-
612 PM CDT Sun Aug 4 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL MONROE AND CENTRAL CONECUH COUNTIES UNTIL 700 PM CDT...

At 612 PM CDT, the strong thunderstorm was located 5 miles east of
Peterman, or 10 miles east of Monroeville, moving southeast at 20
mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Evergreen, Castleberry and I65 And US 84.

LAT...LON 3154 8729 3168 8715 3147 8680 3127 8701
TIME...MOT...LOC 2312Z 312DEG 15KT 3157 8716

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 1:01 PM CDTSpecial Weather StatementMOBButler, Conecuh, Crenshaw44 min
Aug 4, 1:37 PM CDTSevere Thunderstorm WarningMOBCrenshaw33 min
Aug 4, 1:42 PM CDTSpecial Weather StatementMOBMobile48 min
Aug 4, 2:00 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Aug 4, 2:19 PM CDTSevere Thunderstorm WarningMOBButler, Crenshaw41 min
Aug 4, 3:46 PM CDTSpecial Weather StatementMOBButler, Wilcox59 min
Aug 4, 4:04 PM CDTSpecial Weather StatementMOBChoctaw56 min
Aug 4, 4:20 PM CDTSpecial Weather StatementMOBWilcox40 min
Aug 4, 6:12 PM CDTSpecial Weather StatementMOBConecuh48 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2019Severe Thunderstorm Warnings in Alabama, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.